MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SPACEMAKER PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO SPACEMAKER PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMSBTOVL
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Leak/Splash (1354); Detachment of Device or Device Component (2907); Packaging Problem (3007); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the device was being in the abdominal during a laparoscopic right inguinal hernia, there was a hole in the balloon.It was also stated that valve seal was damaged and disengaged and the balloon would not inflate and insufflate.It was also stated that balloon leaked gas or air.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the obturator, trocar balloon, lock collar and valve seal appeared intact.The insufflation bulb was received.The inflation syringe was not received.The dissector balloon was received.A functional evaluation found that the trocar balloon was inflated; no leaks were detected.The dissector balloon was inflated, a leak was detected.All other components functioned properly.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of hole in the dissector balloon may occur when contact is made with a sharp surgical instrument during clinical application.The root cause of the observed damage was due to the product not being used as indicated which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPACEMAKER PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9551236
Report Number2647580-2020-00101
Device Sequence Number19337742
Product Code GCJ
UDI-Device Identifier10884521067820
UDI-Public10884521067820
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K042412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberSMSBTOVL
Device Catalogue NumberSMSBTOVL
Device Lot NumberP8A1084X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2019
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1